Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 99, NWS Green Bay, WI

July 24, 2006Lincoln County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 24, 2006, 1:33 PM CDT for Lincoln County, Wisconsin. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2006, 1:33 PM CDT (18:33 UTC)
Expired
Jul 24, 2006, 2:30 PM CDT
In force
57 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Lincoln County, WI

The radar

The Green Bay radar (KGRB), 163 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 2:15 PM CDTHAIL 0.75Harrison, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 1:08 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
257 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 241835
SVRGRB
WIC069-241930-
/O.NEW.KGRB.SV.W.0099.060724T1833Z-060724T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
133 PM CDT MON JUL 24 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN

* UNTIL 230 PM CDT

* AT 128 PM CDT...DOPPLER RADAR AND SPOTTER REPORTS INDICATED A LINE
  OF SEVERE THUNDERSTORMS PRODUCING HAIL UP TO 1 INCH IN DIAMETER...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED   ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
  RHINELANDER TO 15 MILES NORTHEAST OF MEDFORD...AND MOVING 
  SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HARRISON BY 145 PM...
  IRMA BY BY 150 PM... 
  MERRILL BY 150 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4555 8980 4544 9003 4515 9003 4514 8944
      4555 8942

$$

KIECKBUSCH
4 follow-up statements
000 
WWUS53 KGRB 241850
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
149 PM CDT MON JUL 24 2006

WIC069-241930-
/O.CON.KGRB.SV.W.0099.000000T0000Z-060724T1930Z/
LINCOLN WI-
149 PM CDT MON JUL 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR LINCOLN COUNTY...

AT 145 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SPIRIT
FALLS...OR ABOUT 27 MILES NORTHEAST OF MEDFORD...MOVING SOUTHEAST AT 
20 MPH. OTHER SEVERE THUNDERSTORMS IN EASTERN TAYLOR COUNTY WILL
MOVE INTO SOUTHWEST LINCOLN COUNTY SHORTLY AFTER 200 PM CDT.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  IRMA BY 215 PM...
  BLOOMVILLE BY 230 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4555 8980 4544 9003 4515 9003 4514 8944
      4555 8942

$$

KIECKBUSCH
000 
WWUS53 KGRB 241859
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
158 PM CDT MON JUL 24 2006

WIC069-241930-
/O.CON.KGRB.SV.W.0099.000000T0000Z-060724T1930Z/
LINCOLN WI-
158 PM CDT MON JUL 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR LINCOLN COUNTY...

AT 153 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES SOUTHWEST
OF SPIRIT FALLS...OR ABOUT 16 MILES NORTHEAST OF MEDFORD...MOVING 
EAST AT 30 MPH. THIS STORM HAS PRODUCED WIND DAMAGE IN THE RIB LAKE 
AND WESTBORO AREAS...AND WILL BE MOVING THROUGH THE SOUTHWEST PART 
OF LINCOLN COUNTY. ANOTHER SEVERE THUNDERSTORM WAS LOCATED SOUTH OF 
TOMAHAWK...MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL AFFECT THE 
IRMA VICINITY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  IRMA BY 210 PM...
  MERRILL BY 230 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4555 8980 4544 9003 4515 9003 4514 8944
      4555 8942

$$

KIECKBUSCH
000 
WWUS53 KGRB 241919
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
218 PM CDT MON JUL 24 2006

WIC069-241930-
/O.CON.KGRB.SV.W.0099.000000T0000Z-060724T1930Z/
LINCOLN WI-
218 PM CDT MON JUL 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR LINCOLN COUNTY...

AT 214 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES NORTH OF 
GLEASON...OR ABOUT 20 MILES SOUTH OF RHINELANDER...MOVING EAST AT 25 
MPH. OTHER STORMS OVER SOUTHWEST LINCOLN COUNTY MAY BE PRODUCING 
WIND DAMAGE AS THEY MOVE SOUTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4555 8980 4544 9003 4515 9003 4514 8944
      4555 8942

$$

KIECKBUSCH
000 
WWUS53 KGRB 241933
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
232 PM CDT MON JUL 24 2006

WIC069-241942-
/O.EXP.KGRB.SV.W.0099.000000T0000Z-060724T1930Z/
LINCOLN WI-
232 PM CDT MON JUL 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY EXPIRED AT 230
PM CDT...

THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED OR 
MOVED OUT OF THE COUNTY.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4555 8980 4544 9003 4515 9003 4514 8944
      4555 8942

$$

KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:15 AM CDT, 10 hours 18 minutes earlier.

Area forecast discussion, Jul 24, 3:15 AM CDT, 10 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
315 AM CDT MON JUL 24 2006

.SYNOPSIS...ON THE LARGE SCALE...RIDGE WAS CENTERED OVER THE
INTERMOUNTAIN WEST WHILE DOWNSTREAM TROF WAS LOCATED OVER THE LOWER
GREAT LAKES. THE MAIN CHG DURING THE EARLY PART OF THE FCST PERIOD WL BE
FOR THE PATTERN TO DEAMPLIFY...MAINLY DUE TO A FILLING OF THE ERN TROF.
THAT WL LV SEASONABLY STG WLY FLOW ACRS THE NRN STATES. DURING LATTER
PART OF THE FCST PERIOD PAC TROF WL WORK TOWARD THE WEST COAST. THAT WL
CAUSE THE WRN RIDGE TO SHIFT EWD INTO THE NRN PLAINS.

THE POSN OF THE FCST AREA ALONG THE SRN EDGE OF THE WESTERLIES WL KEEP
FRONTAL BOUNDARY ACRS OR CLOSE TO THE AREA. THAT WL MAKE TIMING AND
PLACEMENT OF PCPN CHCS VERY DIFFICULT. WOULD NORMALLY EXPECT SUCH A
PATTERN TO SUPPORT AT LEAST MODERATE AMNTS OF PCPN ACRS THE ENTIRE FCST
AREA. HOWEVER...GIVEN THE DRY WX THAT/S BEEN OCCURRING MOISTURE WL
LIKELY BE MORE LIMITED AND THAT WL PROBABLY HOLD BACK PCPN AMNTS. TEMPS
SHOULD REMAIN ABV NORMAL.

.SHORT TERM...TDA/TNGT/TUE. UPR FLOW STILL NW INTO ERN CONUS TROF. THAT
WL DRIVE FRONTAL BOUNDARY SE INTO THE AREA TDA. A COUPLE CLUSTERS OF
STORMS SUPPORTED BY ELEVATED INSTABILITY AND ISENT LIFT ARND 850 MB WL
WORK ACRS THE AREA EARLY TDA. SHOULD SEE A BREAK IN THE ACTIVITY DURING
THE MID-DAY HRS...THEN REDEVELOPMENT THIS AFTN AS COLD FRONT HEADS SE
INTO THE AREA. THE ATM SHOULD HAVE ENOUGH TIME TO RECOVER FM THE MORNING
STORMS TO CREATE A RISK OF SVR WX THIS AFTN/EVE. MOISTURE ONLY MODERATE
FOR THIS TIME OF YR...WITH SFC DWPTS IN THE MIDDLE TO UPR 60S EXPECTED.
DEEP LAYER SHEAR ONLY EXPECTED TO BE IN THE 20-30 KT RANGE. BUT...MID-
LVL LAPSE RATES WL BE FAIRLY STEEP. WOULD EXPECT A RATHER LOW-END RISK
OF SVR WIND AND HAIL WITH THE STRONGEST STORMS.

STORMS SHOULD LINGER INTO THE EVENING AND THEN DIMINISH. BUT
DEAMPLIFICATION OF THE MEAN FLOW WL LEAVE FRONT STRETCHED OUT PARALLEL
TO WLY UPR FLOW...SO FRONT LIKELY TO LINGER ACRS THE AREA. SO...JUST
TOOK POPS DOWN INTO THE 20S RATHER THAN ENDING CHC COMPLETELY.

FRONT WL STILL IN THE RGN TUE...SO KEPT CHC OF TSRA. REWORKED POPS TO
HAVE THE GREATEST CHC DURING THE AFTN.

TRAJ FCST FOR TDA SUPPORTED MAX TEMPS IN THE LOWER 90S ACRS MUCH OF THE
AREA TDA. UPPED MAXES...BUT HELD BACK A BIT FM THAT GIVEN THE
EXPECTATION OF HAVING SOME CLDS ACRS THE RGN. TEMPS TUE SHOULD BE
SIMILAR TO TDA.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. PCPN CHANCES ARE THE MAIN
CONCERN DURING THIS PART OF THE FORECAST.

MODELS HAVE AT LEAST CHANCE POPS DURING MUCH OF THE LONG TERM FORECAST
WITH THE SURFACE BOUNDARY FORECAST TO BE IN THE REGION. POPS REACHED
LIKELY CATEGORY BY THE 4TH PERIOD ON 00Z GFS AND ETA MOS. HAVE INCREASED
POPS A BIT BUT NOT INTO THE LIKELY CATEGORY AT THIS POINT. HIGH PRESSURE
BUILDING INTO THE REGION THURSDAY NIGHT SHOULD BRING CHANCE OF PCPN IN
THE AREA TO AN END BY FRIDAY UNTIL SATURDAY NIGHT THROUGH SUNDAY NIGHT
AS A SHORT WAVE...INCREASING MOISTURE AND A SURFACE BOUNDARY BRING PCPN
CHANCES BACK UNTIL HIGH PRESSURE BUILDS INTO THE REGION AGAIN MONDAY.
OVERALL...CHANCES WERE FEW AND MINOR.
&&

.GRB...WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/MG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 24, 11:15 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1115 AM CDT MON JUL 24 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251615-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1115 AM CDT MON JUL 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS
AFTERNOON AND THIS EVENING.

STORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN WISCONSIN DURING THE
AFTERNOON...AND THEN BUILD SOUTH DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. SOME OF THE STORMS THIS AFTERNOON AND EVENING COULD BE
SEVERE...AND PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60
MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY

A FRONTAL BOUNDARY WILL LINGER ACROSS OR NEAR THE AREA INTO THE MIDDLE
PART OF THE WEEK. THE FRONT WILL CONTINUE TO BRING A CHANCE OF
THUNDERSTORMS TO THE AREA. SOME OF THE STORMS COULD BE SEVERE. BE SURE
TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE SPECIFIC
INFORMATION OF THE RISK OF SEVERE WEATHER TUESDAY INTO WEDNESDAY.

THERE IS ALSO A CHANCE OF THUNDERSTORMS DURING THE LATTER PART OF THE
UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

LMZ521-522-541>543-564-251615-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1115 AM CDT MON JUL 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS
AFTERNOON AND THIS EVENING.

STORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN WISCONSIN DURING THE
AFTERNOON...AND THEN BUILD SOUTH DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. SOME OF THE STORMS THIS AFTERNOON AND EVENING COULD BE
SEVERE...AND PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60
MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY

A FRONTAL BOUNDARY WILL LINGER ACROSS OR NEAR THE AREA INTO THE MIDDLE
PART OF THE WEEK. THE FRONT WILL CONTINUE TO BRING A CHANCE OF
THUNDERSTORMS TO THE AREA. SOME OF THE STORMS COULD BE SEVERE. BE SURE
TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE SPECIFIC
INFORMATION OF THE RISK OF SEVERE WEATHER TUESDAY INTO WEDNESDAY.

THERE IS ALSO A CHANCE OF THUNDERSTORMS DURING THE LATTER PART OF THE
UPCOMING WEEKEND.

KURIMSKI
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 1:21 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee54 min
Jul 24, 2:14 PM CDTSevere Thunderstorm WarningGRBMenominee, Oconto46 min
Jul 24, 2:15 PM CDTSevere Thunderstorm WarningGRBLanglade48 min
Jul 24, 2:20 PM CDTSevere Thunderstorm WarningGRBMarinette55 min
Jul 24, 2:23 PM CDTSpecial Marine WarningGRB97 min
Jul 24, 2:50 PM CDTSevere Thunderstorm WarningGRBMarathon, Shawano40 min
Jul 24, 3:10 PM CDTSevere Thunderstorm WarningGRBMarinette35 min
Jul 24, 3:24 PM CDTSevere Thunderstorm WarningGRBMarathon, Shawano36 min
Jul 24, 3:30 PM CDTSevere Thunderstorm WarningGRBDoor45 min
Jul 24, 3:42 PM CDTSpecial Marine WarningGRB93 min
Jul 24, 4:00 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood46 min
Jul 24, 4:18 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto42 min
Jul 24, 4:41 PM CDTSevere Thunderstorm WarningGRBOutagamie49 min
Jul 24, 4:53 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee, Manitowoc67 min
Jul 24, 5:13 PM CDTSpecial Marine WarningGRB92 min
Jul 24, 5:14 PM CDTMarine Weather StatementGRB91 min
Jul 24, 6:41 PM CDTMarine Weather StatementGRB34 min
Jul 24, 6:54 PM CDTMarine Weather StatementGRB96 min
Jul 24, 6:58 PM CDTSevere Thunderstorm WarningGRBManitowoc28 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.